INTRODUCTION: Sebaceous hyperplasia is associated with immunosuppressive treatment with cyclosporin in male renal transplant patients. This has not been reported in the local context. CLINICAL PICTURE: This is a report on 2 Chinese renal transplant patients on cyclosporin who developed sebaceous hyperplasia. TREATMENT AND OUTCOME: One patient was treated with carbon dioxide laser. The result was good and the patient was satisfied with the procedure. CONCLUSION: Cyclosporin-induced sebaceous hyperplasia is likely to be a direct and casual effect of cyclosporin, and to be unrelated to immunosuppressive action. However, further studies are needed to find out whether sebaceous hyperplasia is a dysplastic process or tumour progression in genetically susceptible patients under the effect of immunosuppression.
No takes yet. Share an insight, caveat, or question.
Pang et al. (2005) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: